MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542440M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no device history record (dhr) review could be performed.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female underwent primary breast augmentation with a 275cc mentor siltex round spectrum saline prosthesis and experienced right sided deflation post procedure.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2019.The lot number has been provided and d7 has been updated.The device was explanted on (b)(6) 2019.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 6/15/2019.A manufacturing record evaluation (mre) was performed for the finished device number (b)(4), and no non-conformances related to the reported complaint were identified.Device evaluation summary: according to the information provided, it was reported that the patient experienced a deflation of the implant.During the evaluation of the sample, five (5) lines of shell wear were observed on the anterior aspect, suggesting in-vivo folding or creasing of the device.In addition during the leak testing a rupture measuring 0.4 cm was observed.Siltex cracking on the posterior aspect of the implant was noted.No other anomalies were observed.The second product received is a concomitant device, no further information is required.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the room temperature vulcanization (rtv) shell of siltex breast implants.The reported complaint was confirmed.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8426703
Report Number1645337-2019-09373
Device Sequence Number2242188
Product Code FWM
UDI-Device Identifier00081317002086
UDI-Public00081317002086
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1994
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/1998
Device Catalogue Number3542440M
Device Lot Number86199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/19/2019
05/20/2019
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date04/15/2019
06/19/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR